Alert archive / Maine / Small Craft Advisories in 2012
Small Craft Advisory 5, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Jan 14, 2012, 6:21 AM EST. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2012, 6:21 AM EST (11:21 UTC)
- Expired
- Jan 16, 2012, 3:05 AM EST
- In force
- 45 hr
- Issued by
- NWS Gray, ME
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 3:00 AM EST, 3 hours 21 minutes earlier.
Area forecast discussion, Jan 14, 3:00 AM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
300 AM EST SAT JAN 14 2012
.SYNOPSIS...
A COLD FRONT WILL MOVE OUT TO SEA TODAY. HIGH PRESSURE WILL BUILD
SOUTHEAST FROM CANADA TONIGHT AND SUNDAY, THEN SLIDE OFFSHORE ON
MONDAY. A COLD FRONT WILL APPROACH FROM THE MIDWEST MONDAY NIGHT
AND TUESDAY THEN EXIT THE COAST EARLY WEDNESDAY. A RIDGE OF HIGH
PRESSURE FOLLOWS FOR WEDNESDAY. A WEAK CLIPPER SYSTEM WILL CROSS
THE AREA LATE NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE SECONDARY CD FNT MOVES THRU EARLY THIS MORNING AND OUT TO SEA
TDA. THIS WILL ALLOW WINDS TO SHIFT TO NW AND BRING IN MORE COLD
AIR TO THE FCST AREA. WINDS WILL SEE SOME GUSTS...BUT NEARLY AS
MUCH AS YESTERDAY OR LAST NGT. ALSO...SOME SHSN ACTIVITY ACROSS
THE N/MT ZONES...WITH SOME LGT ACCUMULATION PSBL IN FAVORED
UPSLOPE AREAS...BUT MOSTLY UNDER AN INCH. TEMPS WILL CONT TO FALL
THRU THE EARLY MORNING HOURS THEN REBOUND LITTLE DURING THE DAY.
EXPECT HIGHS TO RANGE FROM THE UPPER SINGLE NUMBERS TO MID TEENS N
TO THE UPPER TEENS TO MID 20S S WITH SOME UPPER 20S PSBL ALONG THE
COAST. MAINLY USED GFS40 AND A BLEND OF MAV/MET MOS FOR THE NEAR
TERM FCST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
HIGH PRES SLOWLY BUILDS SE FROM CANADA THRU THE SHORT TERM PERIOD.
NW WINDS WILL EASE UP TNGT BUT SOME GUSTS STILL PSBL OVER OPEN
AND ELEVATED TERRAIN. COULD SEE WIND CHILLS INTO ADVISORY CRITERIA
THOUGH WITH TREND OF WINDS EASING UP /BELOW 10 MPH MOST AREAS
EXCEPT VERY HIGH TERRAIN/ AS TEMPS FALL THUS NOT EXPECTING THE
WIND CHILL TO WARRANT AN ADVISORY OR WARNING AT THIS TIME. LOW
TEMPS TNGT OF MINUS 10 TO MAYBE AS COLD AS MINUS 20 N AND ZERO TO
MINUS 10 S WITH SOME COASTAL LOCATIONS STAYING JUST ABOVE ZERO.
MAINLY USED GFS40 AND A BLEND OF MAV/MET MOS FOR THE SHORT TERM
FCST.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
THE ARCTIC AIR RETREATS TO OUR NORTH AND EAST EARLY IN THE PERIOD
AS THE UPPER TROUGH LIFTS OUT AND IS REPLACED BY A BROAD WEST-
SOUTHWEST FLOW. TEMPERATURES RESPOND BY MODERATING TO ABOVE NORMAL
VALUES FOR TUESDAY AND WEDNESDAY. BY MID WEEK...THE BROAD TROUGH
RETURNS WITH THE MEAN JET POSITION NEARBY OR TO ARE SOUTH AND
TEMPERATURES AVERAGING NEAR OR SLIGHTLY BELOW NORMAL. TIMING
DIFFERENCES...WITH REGARDS TO HANDLING OF SHORT WAVE ENERGY...
BETWEEN THE VARIOUS OPERATIONAL RUNS...ADDS UNCERTAINTY AS WE HEAD
INTO THE LATTER HALF OF THE FORECAST PERIOD.
THE COLD WILL BEGIN TO EASE ON MONDAY AS ARCTIC HIGH PRESSURE
SLIDES OFFSHORE. A COLD FRONT APPROACHES FROM THE MIDWEST MONDAY
NIGHT AND TUESDAY PRECEDED BY A MILDER SOUTHWEST FLOW. THE COLD
FRONT WILL EXIT THE COAST EARLY WEDNESDAY FOLLOWED BY A FRESH SHOT
OF ARCTIC AIR. A WEAK CLIPPER SYSTEM WILL CROSS THE REGION LATE
THURSDAY AND EARLY FRIDAY.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH SUNDAY/...VFR THRU THE SHORT TERM EXCEPT MVFR
CIG AT HIE AND BRIEFLY AT LEB AT TIMES TDA.
LONG TERM...
MON PM - WED AM...AREAS OF MVFR POSSIBLE IN RAIN AND SNOW
SHOWERS.
WED...W SFC WINDS MAY GUST TO 25 KT.
&&
.MARINE...
SHORT TERM /TODAY THROUGH SUNDAY/...WILL CONT GLW/STW HEADLINES AS
IS FOR THE NEXT FEW HOURS. WILL HAVE TO RE-ASSES HEADLINES BY 7 AM
WITH EITHER GLW OR SCA HEADLINES NEEDED FOR TDA. W WINDS SHIFT TO
NW AS A CD FNT MOVES OUT TO SEA TDA. WINDS LET UP AS THE PRES
GRADIENT LETS UP THOUGH CD AIR ADVECTION OVER THE WARMER WATER
WILL KEEP GUSTINESS GOING THRU THE DAY AND EVEN THRU MUCH OF TNGT.
THE TREND WILL BE FOR WINDS AND SEAS TO SLOWLY EASE UP THRU THE
SHORT TERM PERIOD AS HIGH PRES GRADUALLY APPROACHES FROM THE NW.
LONG TERM...
MON PM - WED...GALE FORCE WINDS ARE POSSIBLE.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...GALE WARNING UNTIL 7 AM EST THIS MORNING FOR ANZ151-153-154.
STORM WARNING UNTIL 7 AM EST THIS MORNING FOR ANZ150-152.
&&Hazardous weather outlook, Jan 14, 3:06 AM EST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 306 AM EST SAT JAN 14 2012 MEZ007>009-012>014-018>028-NHZ001>010-013-014-150815- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 306 AM EST SAT JAN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ151-153-154-150815- PENOBSCOT BAY-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 306 AM EST SAT JAN 14 2012 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY AND THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150-152-150815- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- 306 AM EST SAT JAN 14 2012 ...STORM WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 12:19 AM EST | Storm Warning | GYX | 6 hr | |
| Jan 14, 6:21 AM EST | Gale Warning | GYX | 3 hr | |
| Jan 14, 1:29 PM EST | Wind Chill Warning | GYX | Franklin, Oxford, Somerset | 19 hr |
| Jan 14, 1:29 PM EST | Wind Chill Advisory | GYX | Franklin, Oxford, Somerset | 19 hr |
Nearby
Small Craft Advisories in Maine, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.